MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI SION; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI SION; PTCA GUIDE WIRE
Model Number AHW14R101S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).The reported sion guide wire was returned for evaluation with two outer coil fragments.Originating from the proximal mid solder (set at 45mm from the tip to fix the outer coil onto the core wire), the outer coil was found elongated for approximately 180mm and then fractured.Microscopic observation of the outer coil fracture end found that the outer coil was twisted due to torsion that was likely generated when the outer coil was pulled and straightened, and the fracture end was necked due to tensile stress.Solder material was confirmed on the distal end of the inner coil, suggesting that the inner coil was not fractured.The core-composing twist wire and straight core wire were found fractured at approximately 6mm distal to the distal end of the inner coil.Microscopic observation found that each fracture end was necked due to tensile stress.Among the four fracture ends of the two separated outer coil fragments, three fracture ends were necked due to tensile stress while one fracture end was twisted and had a flat fracture surface caused by torsion that was likely generated when the outer coil was pulled and straightened.It was unable to identify which fracture end was corresponding to the outer coil fracture end on the proximal side through the investigation on the returned fragments.Measurement of the returned guide wire suggested that approximately 5mm of the outer coil and the ball tip were missing.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and the investigation outcome, it was presumed that stress generated with wire manipulation might have been locally applied on the sion guide wire while the wire tip was trapped by the stent strut.Consequently, the outer coil was unravelled and the wire tip was eventually separated.It was concluded that the reported event was not attributed to the product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that a percutaneous coronary intervention (pci) was performed for a mildly calcified and moderately tortuous 90-99% stenosis in the left circumflex artery (lcx).During removal of an asahi sion guide wire after stenting in the lcx, the tip of the sion guide wire was unravelled and eventually separated.The distal segment of the separated wire tip got stuck in the stent that was deployed in the lcx and the proximal segment of the fragment was extended into left subclavian artery.Volcano ivus on the guide wire that was placed in the left anterior descending artery (lad) confirmed the wire fragment in the left main trunk (lmt).Multiple guide wires were used to re-cross into the stent in the lcx, without success.The procedure was then aborted.The wire fragment was left in the patient anatomy.The patient had no chest pain and the electrocardiogram (ecg) was baseline throughout the procedure.It was informed that the patient was stable after the procedure.Another pci was performed at a later date and part of the wire fragment was removed.The remained wire fragment was till trapped by the stent and the physician decided to leave it in situ.The patient was reportedly stable.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.Device evaluation could not be performed because the affected device has not been returned yet.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information, results of lot history records review, and referring to known similar event, it was presumed that tensile stress generated with wire removal might have been locally applied on the sion guide wire while the wire tip was trapped by the stent strut.Consequently, the wire tip was separated.It was concluded that the reported event was not attributed to the product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that a percutaneous coronary intervention (pci) was performed for a mildly calcified and moderately tortuous 90-99% stenosis in the left circumflex artery (lcx).During removal of an asahi sion guide wire after stenting in the lcx, the tip of the sion guide wire was unravelled and eventually separated.The distal segment of the separated wire tip got stuck in the stent that was deployed in the lcx and the proximal segment of the fragment was extended into left subclavian artery.Volcano ivus on the guide wire that was placed in the left anterior descending artery (lad) confirmed the wire fragment in the left main trunk (lmt).Multiple guide wires were used to re-cross into the stent in the lcx, without success.The procedure was then aborted.The wire fragment was left in the patient anatomy.The patient had no chest pain and the electrocardiogram (ecg) was baseline throughout the procedure.It was informed that the patient was stable after the procedure.Another pci will be performed to remove the wire fragment once the patient's kidney function has returned to normal.

Brand Name
ASAHI SION
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key23000994
Report Number3003775027-2025-00204
Device Sequence Number21185443
Product Code DQX
UDI-Device Identifier04547327132985
UDI-Public(01)04547327132985(17)270630(10)240706A401
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K191464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAHW14R101S
Device Lot Number240706A401
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age68 YR
Patient SexMale
Patient Weight171 KG